MAUDE Adverse Event Report: REFER TO SECTION H10 GALAXY G3 6MM X 15CM; NEUROVASCULAR EMBOLIZATION DEVICE

REFER TO SECTION H10 GALAXY G3 6MM X 15CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number GLY120615
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient age/date of birth, gender, weight, height, race, and ethnicity was not reported.Procode: krd/hcg.(b)(4).The product is not available for evaluation and testing.Additional information will be submitted within 30 days of receipt.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during a coil embolization of an anterior communicating artery aneurysm of a patient who presented with a subarachnoid hemorrhage (sah), the 6mm x 15cm galaxy g3 (gly120615/l12238) thermo-mechanical coil was delivered to the target lesion as a framing coil, but the shape of the coil did not fit and the coil partially came out of the aneurysm into the parent vessel.Therefore, the physician attempted to re-sheath the coil, but the delivery wire protruded from the introducer and the coil could not be re-sheathed.The coil was replaced, and the procedure was completed successfully without further incident or delay.No patient complications occurred as a result of the event.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu) and a constant flush was maintained.No visible product defect/damage was noted prior to the event.No unintended detachment was observed in the vessel or in the microcatheter.The product will not be returned for evaluation.No further information was provided.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Additional information received confirmed that the coil herniated into the parent vessel during positioning prior to detachment.The coil did not conform to the walls of the aneurysm.It was not reported if there was any evidence of flow restriction/reduction as a result of the event.The surgery was not delayed due to the event.The device was used and prepped as per the instructions for use (ifu).There was no difficulty encountered unsheathing the introducer tube from the delivery tube.An adequate and continuous flush was maintained through the concomitant microcatheter.There was no resistance felt at any time during advancement of the coil through the microcatheter.The size and brand of microcatheter was not reported.The user did not apply undue force at any time.The index procedure was intended for treatment of a ruptured aneurysm.Neck remodeling was not used.No further information could be obtained.Initial reporter phone: (b)(6).[complaint conclusion]: as reported by a healthcare professional, during a coil embolization of a ruptured anterior communicating artery aneurysm, the 6mm x 15cm galaxy g3 (gly120615/l12238) thermo-mechanical coil was delivered to the target lesion as a framing coil, but the shape of the coil did not fit, and the coil partially came out of the aneurysm into the parent vessel.The coil did not conform to the walls of the aneurysm and herniated into the parent vessel during positioning.Therefore, the physician attempted to re-sheath the coil, but the delivery wire protruded from the introducer and the coil could not be re-sheathed.The coil was replaced, and the procedure was completed successfully without further incident.No patient complications occurred as a result of the event.The surgery was not delayed due to the event.The complaint product was new and stored per labeling instructions.The device was used and prepped according to the instructions for use (ifu).The procedure was conducted in accordance with the ifu and an adequate and continuous flush was maintained through the microcatheter.There was no difficulty encountered unsheathing the introducer tube from the delivery tube.No visible product damage was noted prior to the event.There was no resistance felt at any time during advancement of the coil through the microcatheter.The size and brand of microcatheter was not reported.No unintended detachment was observed in the vessel or in the microcatheter.The user did not apply undue force at any time.Neck remodeling was not used.No further information could be obtained.The galaxy g3 was not returned for evaluation.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.No non-conformances related to the reported complaint condition were identified.With the limited information available and without the product available for analysis, the reported customer complaint of positioning difficulty, rezipping difficulty, and prescore rupture could not be confirmed.In addition, positioning difficulty is specific to both procedure and situation and cannot be reproduced or tested in the failure analysis lab.Based on the device history record review, there is no indication that the event is related to the manufacturing process of the unit.Positioning difficulty, rezipping difficulty, and prescore rupture are known potential failures associated with the use of the device and in coil embolization procedures.The ifu contains several cautions relating to these situations, including instructions for troubleshooting the situations should they be encountered during use.Assignment of root cause for the event remains speculative and inconclusive, based on the minimal information provided and without the return of the complaint device or films of the event; however, it is possible that clinical and procedural factors, including vessel/aneurysm characteristics (i.E.Ruptured aneurysm), device manipulation, and device interaction, may have contributed to the reported failures.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
(b)(4).The purpose of this mdr submission is to report the results of the device history record review.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.No non-conformances related to the reported complaint condition were identified.Additional information will be submitted within 30 days of receipt.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
GALAXY G3 6MM X 15CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
REFER TO SECTION H10
47709 fremont blvd
fremont CA 94538
MDR Report Key8211858
Report Number3008114965-2019-00857
Device Sequence Number2179442
Product Code KRD
UDI-Device Identifier10886704077534
UDI-Public10886704077534
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Catalogue NumberGLY120615
Device Lot NumberL12238
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/18/2018
Supplement Date Received by Manufacturer01/29/2019
02/13/2019
Initial Report FDA Received Date01/03/2019
Supplement Report FDA Received Date02/13/2019
02/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1